Potential voriconazole associated posterior reversible leukoencephalopathy in children with malignancies: Report of two cases

Ali Amanati, Mehrzad Lotfi, Rob Van Manen, Mohammad Ali Faghihi, Majid Yavarian, Omidreza Zekavat, Parisa Badiee, Nazafarin Hatami Mazinani, Haleh Bozorgi

Research output: Contribution to journalArticlepeer-review

1 Scopus citations

Abstract

Introduction: The fungal infection has become severe morbidity amongst patients with malignancy. Voriconazole, a new generation of triazole, has shown excellent results in treating invasive fungal infections. Case report: Herein, we report two cases of posterior reversible encephalopathy syndrome (PRES), which induced after voriconazole exposure. Management and outcome: Magnetic resonance imaging, and the serum level of voriconazole were investigated in both patients to assess toxicity. The role of methotrexate, as one of the possible causes of PRES, is weakened significantly through precise assessing diffusion-weighted images on magnetic resonance imaging. Discussion: These unique cases emphasize that voriconazole can induce PRES even at therapeutic levels. Therefore, in the case of neurotoxicity, PRES must be considered, and voriconazole should discontinue. The prognosis seemed promising when voriconazole stopped immediately after clinical suspicion.

Original languageEnglish (US)
Pages (from-to)498-504
Number of pages7
JournalJournal of Oncology Pharmacy Practice
Volume27
Issue number2
DOIs
StatePublished - Mar 2021

Keywords

  • Voriconazole
  • invasive fungal infections
  • malignancy
  • posterior reversible encephalopathy syndrome

ASJC Scopus subject areas

  • Oncology
  • Pharmacology (medical)

Fingerprint

Dive into the research topics of 'Potential voriconazole associated posterior reversible leukoencephalopathy in children with malignancies: Report of two cases'. Together they form a unique fingerprint.

Cite this